J Korean Epilepsy Soc.  2007 Jun;11(1):64-66.

The Recurrence of Seizure due to Decreased Valproic Acid Level after Administration of Carbapenem

Affiliations
  • 1Department of Neurology, College of Medicine, Pochon CHA University, Seongnam, Korea. okjun77@cha.ac.kr, okjun77@hanmail.net

Abstract

Valproic acid (VPA) is one of the most commonly used antiepileptic drug, but has many drug-drug interactions. A 58-year-old male under the vegetative state has been well controlled with valproic acid (VPA) monotherapy without seizure attacks during the last 6 months. Pneumonia developed and panipenem-betamipron (PAPM-BP) for acinetobacter baumannii was administered. Seizure attacks recurred after 12 days of initiating PAPM-BP. During the maintenance period of PAPM-BP, serum level of VPA was decreased. After the cessation of PAPM-BP, serum level of VPA increased to the previous level without further seizure attacks. PAPM-BP should be cautiously used together with VPA because of possible drug-drug interaction.

Keyword

Valproic acid; Panipenem-betamipron; Seizure
Full Text Links
  • JKES
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2021 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr